# SDR T48R20050007

- Difficulty date: April 12, 2005
- Submitted: April 12, 2005
- Operation: Air carrier
- Aircraft: N827NK
- Make and model: Doug DC-9-83
- Aircraft serial: 49793
- Engine: Pwa JT8D219
- Engine time: 28,349 hours, 21,839 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Turbine
- Part number: 500094701
- Part serial: R19901
- Condition: Separated
- Location: Nr 2 Engine
- Part time: 28,349 hours, 18,205 cycles
- Stage of operation: NR
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

ENGINE WAS REMOVED FROM N827NK NR 2 POSITION FOR IN FLIGHT SHUTDOWN.  DISASSEMBLY AND INSPECTION REVEALED EVIDENCE OF A POSSIBLE INTERNAL OIL FIRE RESULTING IN THE HIGH PRESSURE TURBINE SHAFT FRACTURING.  THE REAR TURBINE SECTION WAS SEVERELY DAMAGED WITH NO PENETRATION OF EXTERIOR CASES.
